I have been on a lot of depression meds and nothing has made me feel better. I just want to feel again and honestly be able to cry. I make it thru the day and no one would know because i put on a happy face. I am sure many can identify with that. Its just i never have a manic episode so i am concerned how it will work with my problems. Is any one on it for these problems and how has it helped you? thank you So much, Sheree
17 Feb 2012
Hello Sheree. Welcome to the site. Lithium has been around for some years now. Its been used (effectively) to treat bipolar disorder (manic depression) and major depression. I'm not certain how effective it is in the treatment PTSD. Its often given along with another antidepressant drug, in as much as it works as a booster to make the antidepressant work more effectively. I believe that given a chance, you'll respond to the Lithium. It is a mood stabilizer and you will notice change. Blood tests are required to moniter your lithuim levels, and that in turn, once you are on the drug, will actually determine the dose that you'll be needing. Lithuim of course doesn't help everyone. There are people that respond poorly to it, but (again, my point of view) the majority of people on the drug, are satisfied in taking it and remain on it for years. Hopefully, it will be the same for you. It has its share of side effects.
Weight gain is probably one that tops the list. but most all psychiatric drugs carry thier share of luggage. Best of wishes,pledge
18 Feb 2012
I had a major depression in 2007, was hospitalized for 6 months before they found an anti depression that worked. That is Manerix with Lithium. So this could be the one that works for you too. This has worked great for me. Although I had hypothyroid a year after because of lithium. But I will always stay on lithium because it has given me my life back.
Hope this works for you too.
Smileyhappy : )
18 Feb 2012
I have been mostly depressed since I was 13 years old, had a few manic episodes, have severe PTSD, and just recently took a nose dive emotionally and ended up in the hospital having ECT. I took lithium (a mood stabilizer) for a while and it either didn't work for me or I didn't take it long enough to find out because of the side effects. But then again, no anti-depressant was working either. What a mess. Finally settled on Prozac and Depakote and that worked for 20 years. Then I crashed and burned and after emerging from the hospital again, just changed the anti-depressant to Cymbalta... I was fine for about 10 years and now I am here. The doc increased my Depakote, stopped the Cymbalta and is taking me off ofmy Klonopin... YIKES! So far, so good. My problem now is insomnia which leads to sleep deprivation which leads to depression. I can now take up to 100 mg of Benadryl a night to sleep. We'll see. That's my story and I'm sticking to it... oh, I am 56 years old now, I made it this far.
Good luck to you sweetie,
The Happiest, Sweetest, Gardening Hippie
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Post Traumatic Stress Disorder - Have any of you used remeron? My phycharist prescribed it for PTSD?
... and bi-polar disorder
1 answer • 25 Jul 2011
Post Traumatic Stress Disorder - Hi. I am new to this type of forum so forgive me if I ramble or am?
... unsure of myself. I have PTSD and depression issues. I have been on various medications and therapy for over 20 years. My doctor just switched me ...
7 answers • 13 Sep 2012
I have sever chronic PTSD from 2 combat tours in iraq. And afghanistan. Most of my anxiety nightmares and flashbacks and negative emotions circle ...
7 answers • 4 Jun 2013
I hsve been diginosed witb ptsd but i am not a vet how is that only a vets disorder
6 answers • 22 Oct 2013
... boat sank Colorado river the boat turn over on me was stuck under it. In my life I have had death related happenings. Will I ever feel safe again ...
2 answers • 17 Dec 2013